Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 22, 2022, 2:12 AM CDT for 4 parishes in Louisiana. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 2:12 AM CDT (07:12 UTC)
- Expired
- Mar 22, 2022, 7:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 3:33 AM CDT | FLASH FLOOD | 1 Sw Shreveport, LA | CARS FLOODED AT THE INTERSECTION OF HOLLYWOOD AVENUE AND KENNEDY. |
| Mar 22, 3:34 AM CDT | FLASH FLOOD | Springhill, LA | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Mar 22, 3:46 AM CDT | FLASH FLOOD | Shreveport, LA | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM SHREVEPORT. FLOODING REPORTED IN CADDO PARISH I-20E AT MILE MARKER 4 ROY RD. AT MLK DR. BLOCKED LA 173 AT N LAKESHORE DR BLOCKED LA 173 AT BOSTWICK US 171 AT OLD MANSFIELD ROAD WATERWOOD DRIVE AT W 70TH KEITHVILLE-KING |
| Mar 22, 4:32 AM CDT | FLASH FLOOD | 3 Sw Shreveport, LA | FLOODING REPORTED AT 3132 AND 70TH STREET AT THE ONRAMP TO 3132. |
| Mar 22, 4:36 AM CDT | FLASH FLOOD | 2 N Bossier City, LA | FLOODING REPORTED AT AIRLINE DRIVE AND 220 AREA. |
| Mar 22, 5:09 AM CDT | FLASH FLOOD | 1 N Bossier City, LA | HOUSE FLOODED ON JAMES STREET IN BOSSIER. |
| Mar 22, 5:09 AM CDT | FLASH FLOOD | Bossier City, LA | FLOODING REPORTED ON BARKSDALE BLVD, OLD MINDEN ROAD, AIRLINE NEAR 220, ALSO ONE HOME FLOODED AS SEEN ON SOCIAL MEDIA POST. |
| Mar 22, 5:21 AM CDT | FLASH FLOOD | Greenwood, LA | HIGH WATER ON STARWOOD LANE IN GREENWOOD, LA. WATER IS REACHING SOME HOMES IN LOW LYING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
108
WGUS54 KSHV 220712
FFWSHV
LAC015-017-027-119-221015-
/O.NEW.KSHV.FF.W.0003.220322T0712Z-220322T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
212 AM CDT Tue Mar 22 2022
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northern Bossier Parish in northwestern Louisiana...
Northwestern Caddo Parish in northwestern Louisiana...
West Central Claiborne Parish in northwestern Louisiana...
Northwestern Webster Parish in northwestern Louisiana...
* Until 515 AM CDT.
* At 212 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Shreveport, Bossier City, Springhill, Vivian, Greenwood,
Blanchard, Benton, Cullen, Plain Dealing, Cotton Valley, Oil City,
Sarepta, Mooringsport, Hosston, Belcher, Shongaloo, Gilliam,
Evergreen, Alden Bridge and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3291 9396 3297 9368 3301 9339 3301 9324
3275 9322 3274 9324 3265 9345 3257 9365
3245 9375 3235 9403 3291 9399
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
241 follow-up statement
830
WGUS54 KSHV 221008
FFWSHV
LAC015-017-027-119-221215-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-220322T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
508 AM CDT Tue Mar 22 2022
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Northern Bossier Parish in northwestern Louisiana...
Northwestern Caddo Parish in northwestern Louisiana...
West Central Claiborne Parish in northwestern Louisiana...
Northwestern Webster Parish in northwestern Louisiana...
* Until 715 AM CDT.
* At 508 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Shreveport, Bossier City, Springhill, Vivian, Greenwood,
Blanchard, Benton, Cullen, Plain Dealing, Cotton Valley, Oil City,
Sarepta, Mooringsport, Hosston, Belcher, Shongaloo, Gilliam,
Evergreen, Alden Bridge and Linton.
Flooding is ongoing in several locations.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3291 9396 3297 9368 3301 9339 3301 9324
3275 9322 3274 9324 3265 9345 3257 9365
3245 9375 3235 9403 3291 9399
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 12:21 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 22, 12:21 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 AM CDT Tue Mar 22 2022
.AVIATION...
Messy aviation conditions through at least mid morning with TSRA,
lower VSBYs, IFR to MVFR ceilings and VRB winds associated with
thunderstorm wind gusts. Eventually, we should see prevailing MVFR
or low VFR ceilings prevailing by late morning through the
afternoon hours as we lose the convection to the east of our
airspace. Look for post frontal gusts near 25 mph from the west
and northwest across at least the western half of our airspace by
the end of the TAF period.
13
&&
.PREV DISCUSSION... /issued 1038 PM CDT Mon Mar 21 2022/
UPDATE...
Convection is quickly evolving across Southwest Arkansas and East
Texas. Currently, the storms are still somewhat discrete and are
in somewhat broken line. Shear parameters remain very favorable
for supercell structures and tornadoes. In fact, latest
mesoanalysis suggests an even more favorable environment with
stronger low- level shear to the east over extreme Northwest
Louisiana and Southwest Arkansas. However, these storms are
starting to congeal in a QLCS, which should help to limit the
tornado potential somewhat, but low-level shear profiles are still
more than strong enough to support embedded QLCS tornadoes into
the early morning hours.
The expected line of convection is still expected to slow its
eastward progress or very nearly stall during the early morning
hours from Deep East Texas, into Northwest Louisiana, and
Southwest Arkansas. This will set the stage for very heavy
rainfall and flooding. Very little has changed in the forecast
regarding this threat.
PoPs were trimmed about from the eastern edge of the forecast area
through midnight. In addition, wind speeds have fallen below
advisory criteria, so the Wind Advisory was cancelled.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 63 41 66 / 0 0 0 0
MLU 45 61 41 65 / 10 0 0 0
DEQ 40 58 34 62 / 10 10 0 0
TXK 45 59 38 62 / 10 10 0 0
ELD 43 59 37 63 / 10 10 0 0
TYR 42 64 38 66 / 0 0 0 0
GGG 42 64 38 66 / 0 0 0 0
LFK 42 66 40 67 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.
LA...Flood Watch through this afternoon for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flood Watch through this afternoon for TXZ112-126-137-138-
149>153-165>167.
&&
13/CNHazardous weather outlook, Mar 22, 12:30 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1230 AM CDT Tue Mar 22 2022 ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-TXZ097-112-125- 126-136>138-149>153-165>167-221100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Red River-Sabine-Bowie- Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1230 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Tornado Watch 56 is in effect until 3 AM CDT.A Flood Watch is in effect until 4 PM CDT Tuesday. Thunderstorms will continue to increase in coverage and intensity tonight and into early Tuesday morning. A line of storms will also move into the area from the west. These storms may be severe. Tornadoes, large hail, possibly up to two inches in diameter, and damaging winds up to 80 mph will be possible. The line of storms is expected to stall across East Texas, Northwest Louisiana, and into Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches are possible with locally higher amounts of 6 inches or greater. Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing across Southern Arkansas, North Louisiana, and Deep East Texas Tuesday morning, with the severe and flash flood threats continuing over these areas before diminishing from west to east through early afternoon. Afterwards, cooler and drier conditions will settle back into the region for the remainder of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed tonight and into early Tuesday morning.. OKZ077-TXZ096-108>111-124-221100- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood- 1230 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... No hazardous weather is expected through the remainder of tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed tonight. ARZ073-LAZ004>006-012>014-018>022-221100- Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita-Natchitoches- Winn-Grant-Caldwell-La Salle- 1230 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Tonight... A Flood Watch is in effect until 4 PM CDT Tuesday. A line of storms is expected to stall across Louisiana, and into Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches are possible with locally higher amounts of 6 inches or greater. Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will be ongoing across Southern Arkansas and North Louisiana Tuesday morning. The storms are expected to re-intensify during the daytime hours bringing a renewed threat for severe weather and flash flooding, before diminishing from west to east through the afternoon. Tornadoes, large hail, and damaging winds will be possible, especially over Northeast and North Central Louisiana. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed early Tuesday morning, and will be needed during the day Tuesday. 09
In the hours before
Local storm report, Mar 21, 11:26 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 7 SW ORE CITY 32.74N 94.82W
03/21/2022 UPSHUR TX AMATEUR RADIO
POSSIBLE TORNADO DAMAGE EAST OF GILMER ON FM
1649 NEAR WILLIAMS ROAD WEST OF FM 1972.
TIME ESTIMATED FROM RADAR.
&&
CNLocal storm report, Mar 21, 11:27 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 4 ESE GILMER 32.71N 94.89W
03/21/2022 UPSHUR TX AMATEUR RADIO
CORRECTED TIME. POSSIBLE TORNADO DAMAGE TO A
HOUSE ON AZALEA ROAD OFF HWY 154 EAST OF
GILMER.
&&
CNLocal storm report, Mar 21, 11:33 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 7 W LINDEN 33.00N 94.48W
03/21/2022 CASS TX PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
CNLocal storm report, Mar 21, 11:34 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 7 W LINDEN 33.00N 94.49W
03/21/2022 CASS TX PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF. TIME ESTIMATED FROM
RADAR.
&&
CNLocal storm report, Mar 22, 12:10 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TSTM WND DMG 4 WNW MOUNT ENTERPRISE 31.94N 94.74W
03/21/2022 RUSK TX EMERGENCY MNGR
MAJOR DAMAGE TO TWO HOUSES, INCLUDING A
MISSING ROOF ON FM 2496 2 TO 3 MILES WEST OF
US 259. POSSIBLE TORNADO. TIME ESTIMATED
FROM RADAR.
&&
CNLocal storm report, Mar 22, 12:16 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG 4 WNW MOUNT ENTERPRISE 31.94N 94.74W
03/21/2022 RUSK TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
WNW MOUNT ENTERPRISE. MAJOR DAMAGE TO TWO
HOUSES, INCLUDING A MISSING ROOF ON FM 2496
2 TO 3 MILES WEST OF US 259. POSSIBLE
TORNADO. TIME ESTIMATED FROM RADAR.
&&
CNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:15 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Mar 22, 12:45 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Mar 22, 12:51 AM CDT | Tornado Warning | SHV | Caddo | 24 min |
| Mar 22, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 61 min |
| Mar 22, 3:25 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 110 min |
| Mar 22, 4:05 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 25 min |
| Mar 22, 4:58 AM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Sabine | 3 hr |
| Mar 22, 5:18 AM CDT | Areal Flood Warning | SHV | Bossier, Caddo, De Soto | 117 min |
| Mar 22, 5:30 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 43 min |
| Mar 22, 5:38 AM CDT | Special Weather Statement | SHV | Bienville | 37 min |
| Mar 22, 6:08 AM CDT | Special Weather Statement | SHV | Jackson, Natchitoches, Winn | 22 min |
| Mar 22, 7:17 AM CDT | Areal Flood Warning | SHV | Bossier, Caddo, Webster | 3 hr |
| Mar 22, 7:19 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 41 min |
| Mar 22, 7:26 AM CDT | Areal Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Mar 22, 7:51 AM CDT | Areal Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Sabine | 3 hr |
| Mar 22, 8:00 AM CDT | Special Weather Statement | SHV | Ouachita | 15 min |
| Mar 22, 9:47 AM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 43 min |
| Mar 22, 10:48 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Claiborne, Jackson, LaSalle, Lincoln and 3 more | 3 hr |
| Mar 22, 10:57 AM CDT | Areal Flood Advisory | SHV | Claiborne, Union | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.